A Makeup Artist with Crohn’s Disease

Chapter

Abstract

Anti-TNF alpha therapy is a major advance in disease modifying treatments for autoimmune inflammatory diseases. However their increasing use has led to the recognition of immune mediated adverse events, in particular, immune-mediated demyelination of the CNS or PNS. Here we present a case of a multifocal motor neuropathy with conduction block associated with infliximab treatment for Crohn’s disease. Cessation of infliximab resulted in neurological recovery. This case highlights the importance of investigation, and consideration of discontinuation of medication, in patients reporting neurological symptoms in the context of anti-TNF alpha treatments.

Keywords

TNF alpha Demyelination Neuropathy Infliximab 

References

  1. Barber C, Lee P, Steinhart H, Lazarou J. Multifocal motor neuropathy with conduction block following treatment with infliximab. J Rheumatol. 2010;37:1778–80.CrossRefPubMedGoogle Scholar
  2. Solomon AJ, Spain RI, Kruer MC, Bourdette D. Inflammatory neurological disease in patients treated with tumour necrosis factor alpha inhibitors. Mult Scler J. 2011;7(2):472–87.Google Scholar

Copyright information

© Springer-Verlag London Ltd. 2017

Authors and Affiliations

  1. 1.Sobell Department of Motor Neuroscience and Movement DisordersUCL Institute of NeurologyLondonUK
  2. 2.MRC Centre for Neuromuscular Diseases, National Hospital for Neurology and NeurosurgeryLondonUK

Personalised recommendations